Pharm Exam 3 And 4

72 Questions | Total Attempts: 78

SettingsSettingsSettings
Please wait...
Pharm Exam 3 And 4

.


Questions and Answers
  • 1. 
    An elderly patient with a history of HD and who is having difficulty breathing is brought to the ER.  Exam reveals that she has pulmonary edema.  Which of the following would be indicated?
    • A. 

      Spironolactone

    • B. 

      Furosemide

    • C. 

      Acetazolamide

    • D. 

      Chlorthalidone

  • 2. 
    A group of college students is planning a mountain climbing trip to Andes.  Which of the following drugs would be appropriate to take for mountain sickness?
    • A. 

      A thiazise diuretic

    • B. 

      An anticholinergic

    • C. 

      A carbonic anhydrase inhibitor

    • D. 

      A loop diuretic

    • E. 

      A beta blocker

  • 3. 
    An alcoholic male has developed hepatic cirrhosis.  To control the ascites and edema he is prescribed which of the following?
    • A. 

      Hydrochlorothiazide

    • B. 

      Acetazolamide

    • C. 

      Spironolactone

    • D. 

      Furosemide

    • E. 

      Chlorthalidone

  • 4. 
    A 55 yo man with kidney stones has been placed on a diuretic to decrease calcium excretion.  However, after a few weeks, he develops an attack of gout.  Which diuretic was he taking?
    • A. 

      Furosemide

    • B. 

      HCTZ

    • C. 

      Spironolactone

    • D. 

      Triamterene

    • E. 

      Urea

  • 5. 
    A 75 yo woman with hypertension is being treated with a thiazide.  Her BP responds and reads 120/76.  After several months on the medication, she complains of being tired and weak.  An analysis of the blood indicates low values for which of the following?
    • A. 

      Calcium

    • B. 

      Uric acid

    • C. 

      Potassium

    • D. 

      Sodium

    • E. 

      Glucose

  • 6. 
    Which of the following drugs is contraindicated in a patient with hyperkalemia?
    • A. 

      Acetazolamide

    • B. 

      Chlorothiazide

    • C. 

      Ethacrynic acid

    • D. 

      Chlorthalidone

    • E. 

      Spironolactone

  • 7. 
    Which would be the initial treatment choice to manage the hypertension in an AA women with a past medical history of gout and severe hypokalemia?
    • A. 

      HCTZ

    • B. 

      Spironolactone

    • C. 

      Valsartan

    • D. 

      Atenolol

    • E. 

      Enalapril

  • 8. 
    Digoxin has a profound effect on myocyte intracellular concentrations of sodium, potassium and calcium.  These effects are caused by digoxin inhibiting:
    • A. 

      Ca-ATPase of the sarcoplasmic reticulum

    • B. 

      Sodium ATpase of the myocyte membrane

    • C. 

      Cardiac phosphodiesterase

    • D. 

      Cardiac beta receptors

    • E. 

      Juxtoglomerular renin release

  • 9. 
    Compensatory increases in heart rate and renin release that occur in heart failure may be alleviated by which of the following drugs?
    • A. 

      Milrinone

    • B. 

      Digoxin

    • C. 

      Dobutamine

    • D. 

      Enalapril

    • E. 

      Metoprolol

  • 10. 
    A 58 yo man is admitted to the hospital with acute heart failure and pulmonary edema.  Which one of the following drugs would be most useful in treating the pulmonary edema?
    • A. 

      Digoxin

    • B. 

      Dobutamine

    • C. 

      Furosemide

    • D. 

      Minoxidil

    • E. 

      Spironolactone

  • 11. 
    A 46 yo man is admitted to the ED.  He has taken more than 90 digoxin tablets about 3 hours prior.  His pulse is 5o to 60 and EKG shows third degree block.  Serum potassium is normal.  Which one of the following treatments is the most important therapy to intiate in this patient?
    • A. 

      Digoxin immune Fab

    • B. 

      Potassium salts

    • C. 

      Lidocaine

    • D. 

      Verapamil

    • E. 

      Amiodarone

  • 12. 
    A 65 yo man had a MI.  Which of the following would be appropriate trophy antiarrhtymic therapy?
    • A. 

      Lidocaine

    • B. 

      Metoprolol

    • C. 

      Procainamide

    • D. 

      Quinidine

    • E. 

      Verapamil

  • 13. 
    Suppression of arrhytmias resulting from a reentry focus is most likely to occur if the drug:
    • A. 

      Has vagomimetic effects on the AV node

    • B. 

      Is a beta blocker

    • C. 

      Converts a unidirectional block to a bidirectional block

    • D. 

      Slows conduction through the atria

    • E. 

      Has atropine like effects on the AV node

  • 14. 
    A 57 yo man is being treated for an atrial arrhythmia.  He complains of HA, dizziness, and tinnitus.  Which one of the following antiarrhtymics is the most likely cause?
    • A. 

      Amiodarone

    • B. 

      Procainamide

    • C. 

      Propranolol

    • D. 

      Quinidine

    • E. 

      Verapamil

  • 15. 
    A 58 yo is being treated for chronic suppression of vent arrhytmia.  After 2 months of therapy she complains about feeling tired all the time.  Exam reveals resting HR of 10 bpm lower than previous rate.  Her skin is cool and clammy.  Lab test results indicate low thyroxin and elevated TSh.  Which of the following is the likely cause of these symptoms?
    • A. 

      Amiodarone

    • B. 

      Procainamide

    • C. 

      Propranolol

    • D. 

      Quinidine

    • E. 

      Verapamil

  • 16. 
    A 56 yo patient complains of chest pain following any sustained exercise.  He is diagnosed with atherosclerotic angina.  He is prescribed sublingual nitro for treatment of acute chest pain.  Which of the following adverse effects is likely to be experienced by this patient?
    • A. 

      Hypertension

    • B. 

      throbbing HA

    • C. 

      Bradycardia

    • D. 

      Sexual dysfunction

    • E. 

      Anemia

  • 17. 
    The patient in #16 is also prescribed propranolol to prevent episodes of angina.  The beta blockers has the added benefit of preventing the following side effects of nitro?
    • A. 

      Dizziness

    • B. 

      Methemoglobinemia

    • C. 

      Throbbing HA

    • D. 

      Reflex tachycardia

    • E. 

      Edema

  • 18. 
    A 68 yo man has been successfully treated for exercise induced angina for several years.  He recently has been complaining about being awakened at night with chest pain.  Which of the following drugs would be useful in preventing this patients nocturnal angina?
    • A. 

      Amyl nitrate

    • B. 

      Nitro sublingual

    • C. 

      Nitro transdermal

    • D. 

      Esmolol

  • 19. 
    A 45 yo man has recently been diagnosed with hypertension and started on mono therapy designed to reduce peripheral resistance and prevent sodium and water retention.  he has developed a persistent cough.  Which of the following SEs is most likely responsible for this side effect?
    • A. 

      Losartan

    • B. 

      Nifediepine

    • C. 

      Prazosin

    • D. 

      Propranolol

    • E. 

      Enalapril

  • 20. 
    Which one of the following drugs may cause a precipitous fall in BP and fainting on initial administration?
    • A. 

      Atenolol

    • B. 

      HCTZ

    • C. 

      Metoprolol

    • D. 

      Prazosin

  • 21. 
    Which one of the following antihypertensive drugs can precipitate a hypertensive crisis following abrupt cessation of therapy?
    • A. 

      Clonidine

    • B. 

      Diltiazem

    • C. 

      Enalapril

    • D. 

      Losartan

  • 22. 
    A 48 yo hypertensive patient has been successfully treated with a thiazide diuretic for the last 5 years.  Over the last 3 months, his diastolic pressure has steadily increased and he has started on an additional antihypertensive med.  He has severael instances of being unable to achieve an erection and is no longer able to complete three sets of tennis.  Which of the following is the likely cause?
    • A. 

      Captopril

    • B. 

      Losartan

    • C. 

      Minoxidil

    • D. 

      Metoprolol

  • 23. 
    A 22 yo has a thrombosis in popliteal vein.  She is in second trimester of pregnancy and is discharged on Day 8 - which would be used if she lives 100 miles from hospital?
    • A. 

      Warfarin

    • B. 

      Aspirin

    • C. 

      Alteplase

    • D. 

      LMWH

  • 24. 
    A 60 yo man has a DVT and was started with a bolus of heparin.  One hour later he was bleeding profusely from IV site.  The heparin was suspended and bleeding continued.  Protamine sulfate was administered IV and the bleeding resolved - The protamine
    • A. 

      Degrades the heparin

    • B. 

      Inactivates the antithrombin

    • C. 

      Activates the coagulation cascade

    • D. 

      Ionically combines with heparin

  • 25. 
    A 54 yo with prosthetic valve has black and tarry stools - PE unremarkable except for subconunctival hemorrhages and bleeding gums.  Stools tested positive for heme.  Patient has been on oral warfarin since valve replacement one year ago.  PT elevated.  Which of the following therapies should be given?
    • A. 

      Intravenous vitamin K

    • B. 

      Transfusion of FFP

    • C. 

      IV protamine sulfate

    • D. 

      Immediate withdrawal of warfarin treatment

Back to Top Back to top